Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online

Microcytic anemia. Had iron infusions. Fatigue, breathlessness, loss of appetite and memory loss. What should I do?

Hi, I have been suffering from mycrocytic anemia for 3 years, I have been treated with a yearly iron infusion, however I spend 6 months of every year, totally exhausted, cold with my fingers turning white,breathlessness, loss of appetite , decreased memory and feeling generally depressed that I can t seem to get anything done. I do take iron tablets, on one occasion my iron levels were so low, I collapsed and had to have blood transfusions. I do not understand why I can t get anything done about the situation until I hit rock bottom. What would be your recommendation? I am 69 and female
Asked On : Tue, 29 Jan 2013
Answers:  1 Views:  83
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
General Surgeon 's  Response

Thank you for the query.

The first steps with such anemia should be diagnostics of digestive tract as it can be caused by large intestine polyps or cancer bleeding, stomach or duodenum inflammation or even cancer. That is why, you should have upper GI endoscopy and colonoscopy performed. If any bleedings from vagina, also transvaginal ultrasound should be performed.

Hope this will help.
Answered: Tue, 29 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor